Alert archive / Missouri / River Flood Warnings in 2021
River Flood Warning 18, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jul 11, 2021, 9:56 PM CDT for Clark County, Missouri. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 9:56 PM CDT (02:56 UTC)
- Expired
- Jul 12, 2021, 5:06 PM CDT
- In force
- 19 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clark County, MO
The radar
The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River (IA/MO) at Wayland (WYLM7). The gauge peaked at 16.52 ft at Jul 12, 2021, 9:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05495000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
602 WGUS43 KDVN 120256 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Quad Cities IA IL 956 PM CDT Sun Jul 11 2021 ...The National Weather Service in Quad Cities IA IL has issued a Flood Warning for the following rivers in Missouri... Fox River at Wayland affecting Clark County. River Forecasts include past precipitation and forecast precipitation for the next 24 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/quadcities. The next statement will be issued Monday morning. && MOC045-121500- /O.NEW.KDVN.FL.W.0018.210712T0256Z-210713T0441Z/ /WYLM7.1.ER.210712T0244Z.210712T0600Z.210712T1040Z.NO/ 956 PM CDT Sun Jul 11 2021 The National Weather Service in Quad Cities has issued a * Flood Warning for the Fox River at Wayland. * From this evening to late tomorrow evening. * At 9:30 PM CDT Sunday the stage was 15.0 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river will oscillate above flood stage with a maximum value of 15.7 feet just after midnight tonight. It will fall below flood stage late tonight. * Impact...At 15.0 feet, Water affects agricultural land on the south bank. && LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194 $$ Ervin
4 follow-up statements
652 WGUS83 KDVN 120611 FLSDVN Flood Statement National Weather Service Quad Cities IA IL 111 AM CDT Mon Jul 12 2021 ...The Flood Warning continues for the following rivers in Missouri... Fox River at Wayland affecting Clark County. River Forecasts include past precipitation and forecast precipitation for the next 24 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/quadcities. The next statement will be issued this morning. && MOC045-121815- /O.CON.KDVN.FL.W.0018.000000T0000Z-210713T0441Z/ /WYLM7.1.ER.210712T0244Z.210712T1200Z.210712T1835Z.NO/ 111 AM CDT Mon Jul 12 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Fox River at Wayland. * Until late this evening. * At 12:30 AM CDT Monday the stage was 15.7 feet and beginning to crest. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river will rise to 16.0 feet this morning. It will then fall below flood stage this evening. * Impact...At 15.0 feet, Water affects agricultural land on the south bank. && LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194 $$ Gibbs
074 WGUS83 KDVN 121124 FLSDVN Flood Statement National Weather Service Quad Cities IA IL 624 AM CDT Mon Jul 12 2021 ...The Flood Warning is extended for the following rivers in Missouri... Fox River at Wayland affecting Clark County. River Forecasts include past precipitation and forecast precipitation for the next 24 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/quadcities. The next statement will be issued this evening. && MOC045-122330- /O.EXT.KDVN.FL.W.0018.000000T0000Z-210714T0055Z/ /WYLM7.1.ER.210712T0244Z.210712T1800Z.210713T0655Z.NO/ 624 AM CDT Mon Jul 12 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Fox River at Wayland. * Until tomorrow evening. * At 5:30 AM CDT Monday the stage was 16.3 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.4 feet this afternoon. It will then fall below flood stage just after midnight tonight. * Impact...At 15.0 feet, Water affects agricultural land on the south bank. && LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194 $$ Speck
013 WGUS83 KDVN 121951 FLSDVN Flood Statement National Weather Service Quad Cities IA IL 251 PM CDT Mon Jul 12 2021 ...The Flood Warning continues for the following rivers in Missouri... Fox River at Wayland affecting Clark County. River Forecasts include past precipitation and forecast precipitation for the next 24 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/quadcities. The next statement will be issued late tonight. && MOC045-130800- /O.EXT.KDVN.FL.W.0018.000000T0000Z-210714T0112Z/ /WYLM7.1.ER.210712T0244Z.210712T1430Z.210713T0712Z.NO/ 251 PM CDT Mon Jul 12 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Fox River at Wayland. * Until tomorrow evening. * At 2:30 PM CDT Monday the stage was 15.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...continued falling * Forecast...The river is expected to fall below flood stage just after midnight tonight and continue falling to 3.0 feet Monday, July 26. * Impact...At 15.0 feet, Water affects agricultural land on the south bank. && LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194 $$ Cousins
023 WGUS83 KDVN 122206 RRA FLSDVN Flood Statement National Weather Service Quad Cities IA IL 506 PM CDT Mon Jul 12 2021 ...The Flood Warning is cancelled for the following rivers in Missouri... Fox River at Wayland affecting Clark County. MOC045-122315- /O.CAN.KDVN.FL.W.0018.000000T0000Z-210712T2206Z/ /WYLM7.1.ER.210712T0244Z.210712T1430Z.210712T2058Z.NO/ 506 PM CDT Mon Jul 12 2021 ...The Flood Warning for the Fox River at Wayland has been cancelled... The Flood Warning is cancelled for the Fox River at Wayland. * At 4:30 PM CDT Monday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 3.0 feet Monday, July 26. && LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194 $$ Ervin
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 11, 6:28 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 11, 6:28 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 628 PM CDT Sun Jul 11 2021 .UPDATE... Issued at 624 PM CDT Sun Jul 11 2021 I've called down to Hancock and McDonough, and the flash flooding situation is stabilizing now that rains have stopped a few hours ago. I've converted the FF warnings to Areal Flood Warnings for the area that saw the road closures which continue. This is mainly between Augusta and Plymouth IL. and impacting the Flour Creek and Bronson Creek. && .SYNOPSIS... Issued at 246 PM CDT Sun Jul 11 2021 Flash Flood Warning in effect for southern Hancock County in Illinois and southwestern McDonough County, where several roads and towns are currently seeing flash flooding. Otherwise, it is another wet and cool day for much of the forecast area, as the upper and surface low gyrate bouts of vorticity, leading to continual showers and embedded thunderstorms. This will continue through the evening and night, growing more isolated/scattered in nature through the evening. Temperatures are sitting in the upper 60s where the rain and dense cloud cover exist, with 70s in our far northwest where little rain and clouds are being seen. && .SHORT TERM...(This Evening through Monday) ISSUED AT 246 PM CDT Sun Jul 11 2021 Tonight/Tomorrow... Shortly before sunset, the rain and storms should start dying off and becoming more isolated/scattered throughout the area. Short term guidance hints at a few showers through the night, but widespread heavy rainfall is not expected at this time. With the bulk of the precipitation dying off over night and the surface low continuing to move a little to our east, we will start to see some breaks in the clouds and they will slowly begin the thin out. Temperatures tonight will remain cool though, as the lack of sunshine today has not allowed us to heat much through the day and the remaining clouds will help to moderate the temperatures into the low 60s through much of the area. Tomorrow, the closed upper low begins to slide northeast and out of our area slowly. As this moves out, the retreating surface low will lead to some scattered showers and storms, mainly along and east of the Mississippi River. Therefore, it may be a relatively dry day for most tomorrow. Along with drier conditions, clouds will start to diminish, leading to warmer temperatures throughout the area. Temperatures are currently looking to be in the mid to upper 70s for most of the area, with humidity a bit lower than we have seen this weekend. .LONG TERM...(Monday Night through Sunday) ISSUED AT 246 PM CDT Sun Jul 11 2021 Key messages: 1. After a short respite, more active weather returns around mid- week. 2. Seasonably warm temperatures through the period. Discussion: Monday night and Tuesday, expect the upper level low drifting eastward out of the area, with continued low rain chances across the eastern fringe of the forecast area. Afternoon temperatures will return close to seasonal averages Tuesday, with highs generally in the 80-85 degree range. For Wednesday and Thursday, expect more active weather with increasing moisture. Wednesday afternoon and night will be the initial main round with the arrival of the front, with potential for more significant rain Thursday as the front stalls. The pattern looks favorable for widespread heavy rain and potential flash flooding. We will also likely be dealing with strong to severe storms during some periods. Friday through Sunday, warm temperatures will continue. Additional rain during any period cannot be discounted, but overall coverage should be much less and there will be substantial dry periods. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) ISSUED AT 624 PM CDT Sun Jul 11 2021 MVFR condtions in cloud and few showers continue tonight into Monday mainly south of Interstate 80 in Illinois and extreme southeast IA. Otherwise, a drier day is expected Monday, with mainly VFR cigs to partly cloudy. Visibility should be good outside of any shower activity. Winds will remain northeast, but decrease tonight and remain relatively light under 10 kts Monday. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Ervin SYNOPSIS...Gunkel SHORT TERM...Gunkel LONG TERM...RP Kinney AVIATION...Ervin
Hazardous weather outlook, Jul 11, 3:48 PM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 348 PM CDT Sun Jul 11 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-122100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 348 PM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and storms are expected this evening and tonight across the area. Localized flash flooding is possible, especially in areas seeing these repeating showers and storms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Near daily chances for thunderstorms are expected across the area. Later in the week the threat for heavy rainfall and strong thunderstorms return. At this time it is too soon to tell if there will be severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gunkel
In the hours before
Local storm report, Jul 11, 4:23 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 1 SSW BONAPARTE 40.69N 91.80W
07/11/2021 VAN BUREN IA EMERGENCY MNGR
CORRECTS TIME OF PREVIOUS FLASH FLOOD REPORT
FROM 1 SSW BONAPARTE. LOCATION
ESTIMATE...WATER HAS SINCE RECEDED, LEAVING
BEHIND PILED UP DEBRIS FROM THE FIELDS ON
THE ROAD, WHICH WAS CAUSED BY THE WATER
RUNNING OVER THE STREET. ALSO, A ROAD
CULVERT HAD BEEN WASHED OUT. ROAD REMAINS
CLOSED UNTIL CLEARED OFF.
&&
AELocal storm report, Jul 11, 4:25 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HEAVY RAIN 1 S MOUNT PLEASANT MUNI 40.93N 91.51W
07/11/2021 M4.20 INCH HENRY IA PUBLIC
&&Local storm report, Jul 11, 6:54 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HEAVY RAIN 3 ENE CHARLIE HEATH MEM 40.61N 91.84W
07/11/2021 M2.42 INCH CLARK MO TRAINED SPOTTER
RAINFALL TOTAL SINCE 5 AM. TOTAL SINCE LAST
NIGHT IS 2.40.
0342 PM FLASH FLOOD 1 ENE PLYMOUTH 40.29N 90.91W
07/11/2021 MCDONOUGH IL TRAINED SPOTTER
5 TO 6 INCHES OF WATER ON STATE HIGHWAY 61.
1019 AM HEAVY RAIN CAMBRIDGE 41.31N 90.19W
07/11/2021 M2.85 INCH HENRY IL PUBLIC
3 DAY TOTAL: 0.30 ON 7/9, 1.75 ON 7/10, AND
0.8 THROUGH 9 AM 7/11.
1230 PM FLASH FLOOD 3 W AUGUSTA 40.23N 91.00W
07/11/2021 HANCOCK IL TRAINED SPOTTER
SPOTTER REPORTED 6 INCHES OF WATER FLOWING
OVER HIGHWAY. CAR STRANDED ON HIGHWAY AND
DEPUTIES WERE IN THE PROCESS OF CLOSING IT.
0330 PM HEAVY RAIN AUGUSTA 40.23N 90.95W
07/11/2021 M3.80 INCH HANCOCK IL TRAINED SPOTTER
RAINFALL SINCE 530 AM. 5.60 INCHES SINCE
YESTERDAY.
0337 PM HEAVY RAIN 1 S DENVER 40.27N 91.11W
07/11/2021 M2.90 INCH HANCOCK IL BROADCAST MEDIA
RAINFALL TODAY.
1036 AM HEAVY RAIN 3 ESE KEOSAUQUA 40.72N 91.92W
07/11/2021 M3.00 INCH VAN BUREN IA TRAINED SPOTTER
TOTAL SINCE 9 PM LAST NIGHT.
1043 AM HEAVY RAIN 3 W MOUNT STERLING 40.62N 92.00W
07/11/2021 M1.50 INCH VAN BUREN IA TRAINED SPOTTER
SINCE 530.
1130 AM FLASH FLOOD BENTONSPORT/VERNON 40.73N 91.85W
07/11/2021 VAN BUREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED WATER OVER GRAVEL
ROADS IN THE BENTONSPORT AREA.
1230 PM FLASH FLOOD 1 SSW BONAPARTE 40.69N 91.80W
07/11/2021 VAN BUREN IA EMERGENCY MNGR
CORRECTS TIME OF PREVIOUS FLASH FLOOD REPORT
FROM 1 SSW BONAPARTE. LOCATION
ESTIMATE...WATER HAS SINCE RECEDED, LEAVING
BEHIND PILED UP DEBRIS FROM THE FIELDS ON
THE ROAD, WHICH WAS CAUSED BY THE WATER
RUNNING OVER THE STREET. ALSO, A ROAD
CULVERT HAD BEEN WASHED OUT. ROAD REMAINS
CLOSED UNTIL CLEARED OFF.
0215 PM HEAVY RAIN CANTRIL 40.64N 92.07W
07/11/2021 M2.00 INCH VAN BUREN IA TRAINED SPOTTER
RAINFALL SINCE 4 AM. NEARLY 3 INCHES HAS
FALLEN SINCE YESTERDAY.
0350 PM HEAVY RAIN KEOKUK 40.41N 91.41W
07/11/2021 M1.60 INCH LEE IA TRAINED SPOTTER
RAINFALL TODAY.
1045 AM HEAVY RAIN 1 ESE NEW LONDON 40.92N 91.40W
07/11/2021 M2.87 INCH HENRY IA TRAINED SPOTTER
TOTAL RAINFALL ACCUMULATION SINCE 8AM
YESTERDAY.
0405 PM HEAVY RAIN 1 S MOUNT PLEASANT MUNI 40.93N 91.51W
07/11/2021 M4.20 INCH HENRY IA PUBLIC
0814 AM HEAVY RAIN 2 SW YARMOUTH 41.01N 91.35W
07/11/2021 M1.64 INCH DES MOINES IA TRAINED SPOTTER
24 HOUR TOTAL.
&&Nearby
River Flood Warnings in Missouri, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.